Post # 1
So I recently switched birth control because of some side effects that I couldn’t deal with even though overall my prior birth control had some really good side effects too. I started the new pills about a week and a half ago. Starting around late Sunday night (I work the night shift so I was at work) I started to feel some mild nausea (it’s not horrible and it’s mostly when I eat but it’s enough to notice and make me lose my appetite sometimes). Then late Monday night I started to have cramps that felt like my period was coming on (but I obviously know it’s not since I’m in the middle of a pill pack). Sometimes the cramps get worse and sometimes they’re nonexistent. I’ve also seemed more tired lately but that could just be stress and the shift I work. I was just wondering if it was common to have the nausea and cramping for the first few weeks of taking a new pill or if anyone else has had this experience (it’s a completely different hormone she said). I’m going to stick it out for at least a month and see what happens before calling my doctor because it’s not completely unbearable but I was hoping for reassurance that it’ll go away.
Post # 3
I had some nausea when i changed pill type last month. It only lasted a week, but i was definitely NOT feeling 100% in the mornings (i take my pill at night). I don’t remember any cramping. Call your dr and ask if those are normal side effects….but i’m willing to bet they probably are, considering those are normal side effects of birth control anyways. Changing hormones would cause a change in symptoms until you get used to them.
Post # 4
It does take awhile to adjust to a new pill, but if the symptoms keep up or if they get worse, you might consider switching. When I was on Yaz, I only had mild nausea for the first three months, and then I started getting sick almost every time I ate for a couple of months. I eventually just went off it.
Post # 5
I’ve been told it can take up to 3 months for your body to get accustomed to BC pills. Naseua is fairly normal, at least for me, and usually it happens mostly when your stomach is empty – try to drink/eat something small but soothing, like a clear, fizzy drink or crackers/bread to see if it helps (I read somewhere that the pill is telling your uterus to swell or enlarge a little, as though you were actually pregnant, and it somehow causes extra acid to be produced in the sotmach, so eating is one way – if you can do it – to get past it). Stress and irregular schedules, while starting a new BC pill could most likely be the cause of the cramps – you might even see some spotting as your body adjusts. Everything you have described I’ve expereicned when I”ve tried a new brand of BC Pill.
If things don’t improve, you mgiht want to ask your doctor about lower-hormone dose pills, or evn try something like the Nuva ring, which I understand works great for some woemn and causes less to no nausea.
Post # 6
I’ve been dealing with that too! Heartburn, cramping, nausea, back pain/stiffness, sore boobs, etc – once they determined I wasn’t pregnant, the doctor recommended switching me to a lower hormone does BC pill. I start it next month so we’ll see if it helps any!
Post # 7
It can take your body about 2-3 months to adjust to the new pill. If after that time you’re still not feeling your best, talk to your healthcare provider.
However, if you start having intense abdominal, chest, and/leg pain, seeing spots/auras, migranes or shortness of breath, contact your healthcare provider immediately.